Scintillation in the white-noise paraxial regime

Abstract : In this paper the white-noise paraxial wave model is considered. This model describes for instance the propagation of laser beams in the atmosphere in some typical scaling regimes. The closed-form equations for the second- and fourth-order moments of the field are solved in two particular situations. The first situation corresponds to a random medium with a transverse correlation radius smaller than the beam radius. This is the spot-dancing regime: the beam shape spreads out as in a homogeneous medium and its center is randomly shifted according to a Gaussian process whose variance grows like the third power of the propagation distance. The second situation corresponds to a plane-wave initial condition, a small amplitude for the medium fluctuations, and a large propagation distance. This is the scintillation regime: the normalized variance of the intensity converges to one exponentially with the propagation distance, corresponding to strong intensity fluctuations and in agreement with the conjecture that the statistics of the field becomes complex Gaussian
Type de document :
Article dans une revue
Communications in Partial Differential Equations, Taylor & Francis, 2014, 39 (4), pp.626-650. 〈10.1080/03605302.2013.879664〉
Liste complète des métadonnées

https://hal.archives-ouvertes.fr/hal-01017768
Contributeur : Serena Benassù <>
Soumis le : jeudi 3 juillet 2014 - 10:34:18
Dernière modification le : lundi 29 mai 2017 - 14:24:39

Identifiants

Collections

Citation

Josselin Garnier, Knut Solna. Scintillation in the white-noise paraxial regime. Communications in Partial Differential Equations, Taylor & Francis, 2014, 39 (4), pp.626-650. 〈10.1080/03605302.2013.879664〉. 〈hal-01017768〉

Partager

Métriques

Consultations de la notice

93